Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Pueblo, CO

June 16, 2013Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2013, 3:30 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 3:30 PM MDT (21:30 UTC)
Expired
Jun 16, 2013, 4:15 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS55 KPUB 162130
SVRPUB
COC025-089-101-162215-
/O.NEW.KPUB.SV.W.0029.130616T2130Z-130616T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 324 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTH OF PINON TO 20 MILES SOUTH OF
  BLENDE...AND MOVING EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...AVONDALE...PUEBLO DEPOT...BOONE...FOWLER...OLNEY SPRINGS
  AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 10377 3789 10396 3792 10447 3846 10452
TIME...MOT...LOC 2130Z 264DEG 13KT 3838 10457 3796 10447

HAIL...<.75IN
WIND...70MPH

$$
3 follow-up statements
653 
WWUS55 KPUB 162149
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SUN JUN 16 2013

COC025-089-101-162215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-130616T2215Z/
CROWLEY CO-OTERO CO-PUEBLO CO-
349 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PUEBLO...NORTHWESTERN OTERO AND WESTERN CROWLEY COUNTIES UNTIL 415 PM
MDT...

AT 343 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF PINON TO 19 MILES SOUTH OF
AVONDALE...AND MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...A WIND GUST TO 62 MPH OCCURRED AT THE PUEBLO MEMORIAL 
         AIRPORT AT 325 PM.

IMPACT...EXPECT TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
AVONDALE...PUEBLO DEPOT...BOONE...FOWLER...OLNEY SPRINGS AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 10439 3845 10377 3789 10396 3792 10441
TIME...MOT...LOC 2146Z 264DEG 13KT 3839 10450 3797 10440

HAIL...<.75IN
WIND...70MPH

$$
089 
WWUS55 KPUB 162201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SUN JUN 16 2013

COC025-089-101-162215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-130616T2215Z/
CROWLEY CO-OTERO CO-PUEBLO CO-
401 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO...NORTHWESTERN OTERO AND WESTERN CROWLEY COUNTIES UNTIL 415 PM
MDT...

AT 356 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF PUEBLO DEPOT TO 18 MILES SOUTH OF
AVONDALE...AND MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE  
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
FOWLER...OLNEY SPRINGS AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 10417 3845 10377 3789 10396 3791 10427
TIME...MOT...LOC 2201Z 264DEG 13KT 3840 10443 3798 10433

HAIL...<.75IN
WIND...70MPH

$$
352 
WWUS55 KPUB 162212
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT SUN JUN 16 2013

COC025-089-101-162222-
/O.EXP.KPUB.SV.W.0029.000000T0000Z-130616T2215Z/
CROWLEY CO-OTERO CO-PUEBLO CO-
412 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO...NORTHWESTERN
OTERO AND WESTERN CROWLEY COUNTIES WILL EXPIRE AT 415 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 3845 10417 3845 10377 3789 10396 3791 10427
TIME...MOT...LOC 2212Z 264DEG 13KT 3840 10438 3798 10428

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:12 AM MDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 11:12 AM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1112 AM MDT SUN JUN 16 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM MDT SUN JUN 16 2013

CURRENTLY...THUNDERSTORMS CURRENTLY TRACKING EAST ACROSS BACA COUNTY
BRINGING BENEFICIAL RAINFALL OVER FAR SOUTHEAST COLORADO.  THERE
HAVE ALSO BEEN A FEW ECHOES OVER PROWERS AND EASTERN KIOWA COUNTY
BUT ARE NOT AMOUNTING TO TOO MUCH.  EXPECT THIS ACTIVITY CONTINUE
EAST CLEARING THE PLAINS BY SUNRISE.  A WESTWARD MOVING OUTFLOW
BOUNDARY HAS BROUGHT OCCASIONAL BREEZY CONDITIONS TO THE I-25
CORRIDOR EARLY THIS MORNING.  MOISTURE HAS ALSO MOVED IN BEHIND THIS
OUTFLOW BOUNDARY WITH DEW POINTS RISING INTO THE LOWER TO MID 50S
ACROSS THE PLAINS.

TODAY...MAIN CONCERN FOR TODAY WILL BE THE POTENTIAL FOR SEVERE
WEATHER ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON.  MODELS ALL
DEVELOP A SHORTWAVE TROUGH AND VORT MAX OVER NORTH CENTRAL COLORADO
BY THIS AFTERNOON AND TRACK IT SOUTHEAST ACROSS THE PLAINS THROUGH
THIS EVENING.  MODELS ALL DEVELOP CONVECTION ALONG THE CONTINENTAL
DIVIDE BY 18Z...WITH DEVELOPMENT SPREADING EAST THROUGH 20Z OVER THE
EASTERN MOUNTAINS AND PALMER DIVIDE.  THE MAIN FORECAST ISSUE MAY BE
THE AMOUNT OF COVERAGE...BOTH NSSL AND LOCAL WRFS INDICATING SPARSE
COVERAGE COMPARED TO THE COARSER RESOLUTION MODELS.  HAVE A FEELING
CELLS BE AT LEAST BE SCATTERED IN NATURE AS THEY SHIFT EAST OFF THE
EASTERN MOUNTAINS INTO THE I-25 CORRIDOR.  MAIN THREATS OVER THE
MOUNTAINS AND ADJACENT PLAINS WILL BE LIGHTNING AND GUSTY OUTFLOW
WINDS TO NEAR 50 MPH.  EXPECT CONVECTION TO SHIFT EAST THROUGH THE
AFTERNOON INTO THE FAR EASTERN PLAINS BY 00Z.  THE POTENTIAL EXIST
FOR THESE STORMS TO BECOME STRONG TO SEVERE AS THEY MOVE EAST AND
ENCOUNTER DEEPER MOISTURE AND MORE INSTABILITY.  DAMAGING WINDS
ALONG WITH HAIL TO AN INCH IN DIAMETER ARE POSSIBLE...ESPECIALLY
OVER EASTERN KIOWA...PROWERS AND BACA COUNTIES.  THE NSSL WRF IS
INDICATING ONLY WEAK UPDRAFT HELICITY VALUES WITH INDIVIDUAL STORM
CORES...WHICH MAY INDICATE ONLY WEAKLY ROTATING UPDRAFTS...AND LIMIT
SEVERE POTENTIAL.

TONIGHT...THE SHORTWAVE TROUGH WILL QUICKLY SHIFT EAST INTO WESTERN
KANSAS THROUGH 06Z.  THE SEVERE POTENTIAL OVER THE FAR EASTERN
PLAINS WILL END AFTER SUNSET AS INSTABILITY WEAKENS AND THE MAIN
WAVE MOVES EAST OUT OF THE AREA.  MODELS HAVE PRECIPITATION ENDING
BY 06Z AND HAVE FOLLOWED THIS PROGRESSION.  EXPECT A COLD FRONT TO
DROP SOUTH ACROSS THE REGION BEHIND THE DEPARTING SHORTWAVE TROUGH.
THIS WILL BRING NORTHEASTERLY WINDS AND POOL MOISTURE IN THE LOW
LEVELS BY MONDAY MORNING ACROSS THE PLAINS.  OVERNIGHT LOWS WILL
LIKELY BE SLIGHTLY COOLER WITH LOWS IN THE 50S ACROSS THE PLAINS.
MOZLEY

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 404 AM MDT SUN JUN 16 2013

...ROUNDS OF STORMS...SEVERAL SEVERE...ON THE PLAINS MONDAY AND
TUESDAY...THEN RETURN TO RED FLAG CONDITIONS REGIONWIDE WEDNESDAY
THROUGH SATURDAY...

WE WILL LIKELY SEE A COUPLE OF DAYS OF SEVERE THUNDERSTORMS ON THE
PLAINS THIS PERIOD. BOTH MONDAY AND TUESDAY HAVE CLASSIC CONDITIONS
FAVORABLE FOR ROTATING STORMS ON THE PLAINS...MOIST AND UNSTABLE
UPSLOPE FLOW AND MODEST DEEP SHEAR. CAPE VALUES ARE FCST TO BE MORE
THAN SUFFICIENT...1500 J/KG...AND SHEAR WILL BE ABOUT 40 KNTS. AS
EXPECTED...BOTH DAYS ARE OUTLOOKED ON THE SPC WEBPAGE. THE SEVERE
THREAT WILL PROBABLY MAKE AS FAR WEST AS THE I-25 CORRIDOR. OF THE
TWO DAYS...TUESDAY HAS THE POTENTIAL TO BE THE MOST SIGINFICANT DAY
AS THE LEFT FRONT QUAD OF A SUBTROPICAL JET MOVING ALONG THE CO/NM
BORDER WILL BE OVER THE REGION...AND THIS WILL LIKELY ENHANCE TO
UPSLOPE ALONG WITH ENHANCING TH UPWARD VERTICAL MOTION FIELDS OVER
THE PLAINS.

THE MOUNTAINS WILL SEE ONLY ISOLATED THUNDERSTORM ACTIVITY MONDAY
AND TUESDAY...AND UNFORTUNATELY THIS ACTIVITY WILL LIKELY BE ON THE DRY
SIDE. ALTHOUGH I DO NOT SEE ABUNDANT DRY THUNDERSTORMS...THERE WILL
LIKELY BE ENOUGH CG ACTIVITY TO CAUSE NEW FIRE STARTS...ESPECIALLY
IN THE SAN JUANS WHERE IT HAS BEE ABNORMALLY DRY.

FROM WEDNESDAY INTO THE WEEKEND IT LOOKS VERY DRY...HOT AND BREEZY
OVER THE ENTIRE DISTRICT. AS I HAVE THE GRIDDS DRAWN UP...RED FLAG
CONDITIONS WILL BE LIKELY WEDNESDAY...THURSDAY...FRIDAY AND SATURDAY
ACROSS THE ENTIRE DISTRICT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1107 AM MDT SUN JUN 16 2013

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN
THE PERIOD AND SPREAD EAST WITH TIME. FOR KALS...THUNDERSTORMS
WILL BE IN THE VICINITY OF THE TERMINAL FROM 19Z TO 02Z WITH GUSTY
WINDS AND LITTLE RAINFALL EXPECTED. FOR KCOS...THUNDERSTORMS WILL
MOVE ACROSS THE TERMINAL FROM 19Z TO 00Z WITH REDUCED
VISIBILITY IN RAIN...LIGHTNING AND GUSTY WINDS EXPECTED. FOR KPUB...
THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINAL FROM 20Z TO
01Z WITH GUSTY WINDS THE PRIMARY THREAT. THUNDERSTORMS WILL MOVE
FARTHER TO THE EAST BY 02Z WITH VFR CONDITIONS EXPECTED OVERNIGHT
THRU MONDAY MORNING. STARK

&&

.FIRE WEATHER...
ISSUED AT 404 AM MDT SUN JUN 16 2013

METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR ARE LIKELY
WEDNESDAY...THURSDAY...FRIDAY AND SATURDAY ACROSS THE ENTIRE
DISTRICT. MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE IN THE SAN
JUANS TUESDAY. PLEASE SEE THE FIRE WEATHER FORECAST
PRODUCT...DENFWFPUB...ISSUED BY THIS OFFICE FOR MORE INFORMATION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...HODANISH
AVIATION...STARK
FIRE WEATHER...HODANISH
Hazardous weather outlook, Jun 16, 11:21 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1121 AM MDT SUN JUN 16 2013

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1121 AM MDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING OVER THE CONTINENTAL DIVIDE WILL SPREAD EAST
OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR BY EARLY
AFTERNOON. LIGHTNING AND GUSTY OUTFLOW WINDS WILL BE THE MAIN
THREATS.

AS THUNDERSTORMS MOVE INTO THE FAR SOUTHEASTERN PLAINS...THEY
WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND
EARLY EVENING...PRIMARILY OVER EASTERN KIOWA...BENT...PROWERS AND BACA
COUNTIES. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER
ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THE THUNDERSTORMS
TO DISSIPATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL DAYS OF SEVERE THUNDERSTORM ACTIVITY ARE EXPECTED ON THE
PLAINS DURING THIS PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL BE
POSSIBLE ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS MONDAY AND
TUESDAY. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE FAR SOUTHEAST PLAINS. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE EACH DAY. OF THE THREE DAYS...
TUESDAY HAS THE GREATEST POTENTIAL FOR SEVERE WEATHER ACTIVITY AS
A SUBTROPICAL JET WILL ENHANCE THE DEVELOPMENT OF SEVERE THUNDERSTORMS.

METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
ALSO BE A CONCERN DURING THE LATTER PART OF THIS PERIOD. RED FLAG
CONDITIONS WILL BE POSSIBLE ACROSS THE INTERIOR MOUNTAINS ON
WEDNESDAY. ON THURSDAY...FRIDAY AND SATURDAY...RED FLAG CONDITIONS
WILL BE POSSIBLE ACROSS BOTH THE MOUNTAINS AND PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

40/13

In the hours before

Special weather statement, Jun 16, 1:23 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
123 PM MDT SUN JUN 16 2013

COZ081-085-162000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
123 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...   THIS
INCLUDES...SOUTHWESTERN COLORADO SPRINGS.

AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 12 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOUNTAIN AND FORT CARSON.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 16, 1:42 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
142 PM MDT SUN JUN 16 2013

COZ081-084-085-162015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
142 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 12 MILES NORTH OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS.
  BLACK FOREST.

BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
Special weather statement, Jun 16, 2:28 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUN 16 2013

COZ084-162100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
228 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAMAH...OR 31 MILES WEST OF LIMON...WHICH
WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 16, 2:33 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             6 ENE BLACK FOREST      39.04N 104.60W
06/16/2013  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            0.05 RAINFALL.

&&

RMG
Special weather statement, Jun 16, 3:00 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 16 2013

COZ086-162130-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
300 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 11 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  NORTH CENTRAL PUEBLO.
  PINON.
  BLENDE.

WINDS GUSTING UP TO 55 MPH...CAUSING REDUCED VISIBILITY IN BLOWING
DUST...AND BRIEF HEAVY RAIN FOLLOWING ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 16, 3:20 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SUN JUN 16 2013

COZ079-086>089-093-095-162145-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW
7500 FT-WESTERN KIOWA COUNTY-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
320 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM SHOWERS AND THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF FORDER TO 17 MILES NORTH OF
WALSENBURG...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.
REDUCED VISIBILITY IN BLOWING DUST WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  FOWLER.
  CROWLEY.

WINDS GUSTING TO AROUND 50 MPH CAN BE EXPECTED WITH THIS OUTFLOW.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jun 16, 4:20 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Las Animas, Otero55 min
Jun 16, 5:10 PM MDTSevere Thunderstorm WarningPUBBent65 min
Jun 16, 5:42 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Kiowa, Las Animas, Prowers63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.